IJRR

International Journal of Research and Review

| Home | Current Issue | Archive | Instructions to Authors | Journals |

Case Report

Year: 2019 | Month: March | Volume: 6 | Issue: 3 | Pages: 45-47

ART Induced Hepatitis

Mr. B. Yerni Kumar1, A.V. Kavya Sree2, M. Prashanth2, T. Chandana2

1Clinical Pharmacologist, 2Pharm D, P. Rami Reddy Memorial College of Pharmacy, JNTUA, RIMS Hospital, Kadapa, Andhra Pradesh, India.

Corresponding Author: A.V. Kavya Sree

ABSTRACT

Antiretrovirals (ARVs) are the cornerstone of HIV/AIDS management, as there is currently no cure nor vaccine available for HIV. Examples of mild side effects include headache, nausea, fatigue, diarrhoea, abdominal pain, fever and rash. Examples of more severe side effects associated with ARVs include acute pancreatitis, hypersensitivity reactions, lactic acidosis, Stevens-Johnson syndrome and lipodystrophy.
Hepatitis means inflammation of the liver. It can be caused by several viruses. The common symptoms include Loss of appetite, Nausea and vomiting, Diarrhea, Dark-colored urine and pale bowel movements, Stomach pain, Jaundice, yellowing of skin and eyes.
We are reporting a case of 36yrs female patient who was admitted in general ward of Maxcure hospital, with the chief complaints of anorexia, swelling of lower limbs since 2 to 3 days, decreased urine output, yellowish discolouration of eyes since one and half month. Her past medical history revealed that she was a known case of RVD and hypothyroid and on ART. She was diagnosed as Antiretroviral therapy induced Hepatitis. During the course treatment of antiretroviral therapy she developed hepatitis which has a sequential relationship. Treatment was given for hepatitis.

Key words: Antiretroviral, ARV, ART induced hepatitis.

[PDF Full Text]